Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
|Mr Mac - Sun Oct 21, 2007 8:58 pm|
57 yr old male has been under treatment for a psa 4.8. I was put on Cipro for 20 days, then tested again and psa was 2.7. My urine flow was still somewhat restricted so doctor advised to continue to take Cipro for another 20 days. After the 30th day of taking Cipro I called doctor and asked if I could stop taking this medication as it makes me feel so bad. He says yes but if I have problems to continue to take the medication.
My urine flow decreases immediatly after I quit taking this medication, but I am able to relieve my bladder, although with a slight burning sensation. I do have a stream, but a week one.
I have an appointment in December, and I have enough Cipro for 8 more days then my prescription runs out. Do my symptoms warrent continuing to take this medication? Cipro causes my face to burn, it makes me nausious, and generally fatigued.
|Dr. Chan Lowe - Sun Oct 21, 2007 9:47 pm|
Hi Mr. Mac,
I suspect that your doctor put you on the Cipro to treat a possible prostate infection. Your symptoms also make me suspicious that you may have some obstruction of the urethra due to a condition such as benign prostatic hyperplasia.
I would recommend you follow up with your doctor to discuss this possibility. You may need some further testing to see what is going on. If you are able to tolerate taking the medicine and it helps you I would recommend you continue it until following up with your doctor.
|Mr Mac - Tue Oct 23, 2007 8:28 pm|
Thanks Doc, Your correct, my doctor did say that I had an infection. I had forgotten that he also prescribed UROXATRAL for me. I thought it was only for frequent urination at night tho. The Cipro was making me feel so ill that I opted not to take the uroxatral. I started taking it yesterday and it seems to have relieved my symptoms. I hope I'm not sorry latter but after 30 days of Cipro I'm going to hold off taking anymore as long as my symptoms are under control.
|Dr. Chan Lowe - Thu Oct 25, 2007 7:35 pm|
This sounds very reasonable. Be sure to let your doctor know what medications you are on and what is working/not working so that your doctor is up to speed on everything.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.